Georgia, 2003

Drought in Georgia, January 1 to 28, 2003

January 1 to 28, 2003 · NWS FFC · 97 events in 97 counties and zones

A large Polar vortex, anchored over the Hudson Bay region of Canada and the northeastern United States, dominated the eastern United States nearly the entire month. As a result, a cold, dry northwest flow prevailed into the southeastern United States throughout the month.

Where it happened

Every event with a place to put it; 97 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
97

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A large Polar vortex, anchored over the Hudson Bay region of Canada and the northeastern United States, dominated the eastern United States nearly the entire month. As a result, a cold, dry northwest flow prevailed into the southeastern United States throughout the month. Gulf moisture was virtually shut off from weather systems as disturbances moved down into the area from the Northern Plains and Ohio Valley. This pattern resulted in very little precipitation during the first 28 days of the month. During the last three days of the month, a stronger southern jet stream brought rain back into the area. Many locations in north and central Georgia were having their driest January in history prior to the 29th, when 1.00 to 2.00 inches of rain fell across much of the area. For the first 28 days of the month, many areas had not even received 0.50 inch of rain or liquid equivalent of snow. Nonetheless, the lack of rain during the first 28 days left most areas with a substantial rainfall deficit for the month, including Macon with a deficit of 3.55 inches, Atlanta with a deficit of 3.03 inches, Athens with a deficit of 2.95 inches, and Columbus with a deficit of 2.66 inches. January is normally a rainy month for north and central Georgia with normal rainfall amounts in the 4.00 to 5.00 inch range.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Dec 31, 8:30 PM EST, 3 hours 30 minutes earlier.

Area forecast discussion, Dec 31, 8:30 PM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
830 PM EST TUE DEC 31 2002

BEST CHANCES FOR HEAVY/EXCESSIVE RAINFALL HAVE BYPASSED OUR FORECAST
AREA. APPEARS THAT STRONG CONVECTIVE COMPLEX THAT MOVED ACROSS SOUTH
GEORGIA AND NORTH FLORIDA HAS CUT OFF BETTER FLOW OF DEEP MOISTURE.
STILL EXPECT GOOD COVERAGE OF SHOWERS AND EVEN A FEW THUNDERSTORMS.
WITH THE UPPER LOW AND ITS ASSOCIATED COLD POOL ALOFT...BUT DO NOT
EXPECT THE WIDESPREAD RAINFALL AVERAGES TO EXCEED AN INCH. LEFT THE
REST OF THE FORECAST ALONE...LOOKS GOOD FOR NOW.

.ATL WATCHES/WARNINGS/ADVISORIES...
GA...NONE.

MSS
Hazardous weather outlook, Dec 31, 8:34 PM EST, 3 hours 26 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-010730-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
834 PM EST TUE DEC 31 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER EXPECTED THROUGH TONIGHT.

.SYNOPSIS...
A LOW PRESSURE AREA OVER EASTERN MISSISSIPPI WILL MOVE NORTH INTO
EASTERN TENNESSEE BY WEDNESDAY. AN ASSOCIATED FRONT EXTENDING EAST
FROM THE LOW ACROSS CENTRAL GEORGIA WILL MOVE NORTH INTO TENNESSEE
WITH THE FRONT. THE UPPER SYSTEM ASSOCIATED WITH THE SURFACE LOW
WILL MOVE TO OVER THE WESTERN CAROLINAS WEDNESDAY. AS EACH OF THESE
SYSTEMS MOVE EAST AND NORTH...THE ASSOCIATED RAIN WILL END FROM THE
WEST ACROSS THE STATE TONIGHT.

.FOR SPOTTERS...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

.DAY TWO THROUGH DAY SEVEN...WEDNESDAY THROUGH SUNDAY.

THE NEXT WEATHER SYSTEM WILL MOVE THROUGH THE STATE LATE THURSDAY
INTO FRIDAY. IT WILL BE ACCOMPANIED BY SHOWERS AND
THUNDERSTORMS...BUT THEY ARE NOT EXPECTED TO BE SEVERE AT THIS TIME.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/FFC.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

97 drought. Local standard time, as filed.

Drought, Emanuel

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Emanuel forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.590, -82.302 (the zone’s center; the record gives no point)

Drought, Fannin

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Fannin forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.864, -84.320 (the zone’s center; the record gives no point)

Drought, Fayette

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Fayette forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.414, -84.494 (the zone’s center; the record gives no point)

Drought, Floyd

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Floyd forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.263, -85.214 (the zone’s center; the record gives no point)

Drought, Forsyth

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Forsyth forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.226, -84.125 (the zone’s center; the record gives no point)

Drought, Gilmer

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Gilmer forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.691, -84.456 (the zone’s center; the record gives no point)

Drought, Glascock

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Glascock forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.229, -82.611 (the zone’s center; the record gives no point)

Drought, Gordon

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Gordon forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.503, -84.876 (the zone’s center; the record gives no point)

Drought, Greene

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Greene forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.579, -83.167 (the zone’s center; the record gives no point)

Drought, Gwinnett

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Gwinnett forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.962, -84.024 (the zone’s center; the record gives no point)

Drought, Hall

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Hall forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.317, -83.820 (the zone’s center; the record gives no point)

Drought, Hancock

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Hancock forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.270, -83.001 (the zone’s center; the record gives no point)

Drought, Haralson

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Haralson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.794, -85.211 (the zone’s center; the record gives no point)

Drought, Harris

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Harris forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.736, -84.909 (the zone’s center; the record gives no point)

Drought, Heard

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Heard forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.297, -85.128 (the zone’s center; the record gives no point)

Drought, Henry

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Henry forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.453, -84.154 (the zone’s center; the record gives no point)

Drought, Houston

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Houston forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.459, -83.666 (the zone’s center; the record gives no point)

Drought, Jackson

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Jackson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.134, -83.566 (the zone’s center; the record gives no point)

Drought, Jasper

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Jasper forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.316, -83.688 (the zone’s center; the record gives no point)

Drought, Jefferson

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Jefferson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.055, -82.418 (the zone’s center; the record gives no point)

Drought, Johnson

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Johnson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.702, -82.660 (the zone’s center; the record gives no point)

Drought, Jones

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Jones forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.025, -83.560 (the zone’s center; the record gives no point)

Drought, Lamar

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Lamar forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.077, -84.139 (the zone’s center; the record gives no point)

Drought, Laurens

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Laurens forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.464, -82.922 (the zone’s center; the record gives no point)

Drought, Lumpkin

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Lumpkin forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.572, -84.003 (the zone’s center; the record gives no point)

Drought, Macon

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Macon forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.358, -84.042 (the zone’s center; the record gives no point)

Drought, Madison

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Madison forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.128, -83.209 (the zone’s center; the record gives no point)

Drought, Marion

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Marion forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.353, -84.525 (the zone’s center; the record gives no point)

Drought, Meriwether

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Meriwether forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.041, -84.688 (the zone’s center; the record gives no point)

Drought, Monroe

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Monroe forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.014, -83.919 (the zone’s center; the record gives no point)

Drought, Montgomery

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Montgomery forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.173, -82.535 (the zone’s center; the record gives no point)

Drought, Morgan

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Morgan forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.591, -83.492 (the zone’s center; the record gives no point)

Drought, Murray

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Murray forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.788, -84.748 (the zone’s center; the record gives no point)

Drought, Muscogee

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Muscogee forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.510, -84.877 (the zone’s center; the record gives no point)

Drought, Newton

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Newton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.555, -83.850 (the zone’s center; the record gives no point)

Drought, North Fulton

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
North Fulton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.790, -84.467 (the zone’s center; the record gives no point)

Drought, Oconee

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Oconee forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.835, -83.437 (the zone’s center; the record gives no point)

Drought, Oglethorpe

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Oglethorpe forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.881, -83.081 (the zone’s center; the record gives no point)

Drought, Paulding

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Paulding forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.921, -84.867 (the zone’s center; the record gives no point)

Drought, Peach

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Peach forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.569, -83.827 (the zone’s center; the record gives no point)

Drought, Pickens

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Pickens forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.464, -84.466 (the zone’s center; the record gives no point)

Drought, Pike

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Pike forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.092, -84.389 (the zone’s center; the record gives no point)

Drought, Polk

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Polk forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.002, -85.188 (the zone’s center; the record gives no point)

Drought, Pulaski

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Pulaski forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.232, -83.476 (the zone’s center; the record gives no point)

Drought, Putnam

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Putnam forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.322, -83.373 (the zone’s center; the record gives no point)

Drought, Rockdale

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Rockdale forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.654, -84.027 (the zone’s center; the record gives no point)

Drought, Schley

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Schley forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.262, -84.315 (the zone’s center; the record gives no point)

Drought, South Fulton

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
South Fulton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.790, -84.467 (the zone’s center; the record gives no point)

Drought, Spalding

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Spalding forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.261, -84.284 (the zone’s center; the record gives no point)

Drought, Stewart

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Stewart forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.079, -84.835 (the zone’s center; the record gives no point)

Drought, Sumter

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Sumter forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.040, -84.197 (the zone’s center; the record gives no point)

Drought, Talbot

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Talbot forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.700, -84.533 (the zone’s center; the record gives no point)

Drought, Taliaferro

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Taliaferro forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.566, -82.879 (the zone’s center; the record gives no point)

Drought, Taylor

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Taylor forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.556, -84.250 (the zone’s center; the record gives no point)

Drought, Telfair

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Telfair forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
31.930, -82.939 (the zone’s center; the record gives no point)

Drought, Toombs

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Toombs forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.122, -82.331 (the zone’s center; the record gives no point)

Drought, Towns

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Towns forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.917, -83.737 (the zone’s center; the record gives no point)

Drought, Treutlen

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Treutlen forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.404, -82.567 (the zone’s center; the record gives no point)

Drought, Troup

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Troup forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.034, -85.028 (the zone’s center; the record gives no point)

Drought, Twiggs

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Twiggs forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.667, -83.427 (the zone’s center; the record gives no point)

Drought, Union

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Union forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.834, -83.991 (the zone’s center; the record gives no point)

Drought, Upson

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Upson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.881, -84.299 (the zone’s center; the record gives no point)

Drought, Walker

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Walker forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.736, -85.301 (the zone’s center; the record gives no point)

Drought, Walton

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Walton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.782, -83.734 (the zone’s center; the record gives no point)

Drought, Warren

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Warren forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.409, -82.677 (the zone’s center; the record gives no point)

Drought, Washington

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Washington forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.970, -82.796 (the zone’s center; the record gives no point)

Drought, Webster

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Webster forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.047, -84.551 (the zone’s center; the record gives no point)

Drought, Wheeler

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Wheeler forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.117, -82.725 (the zone’s center; the record gives no point)

Drought, White

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
White forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.646, -83.747 (the zone’s center; the record gives no point)

Drought, Whitfield

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Whitfield forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.806, -84.967 (the zone’s center; the record gives no point)

Drought, Wilcox

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Wilcox forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
31.973, -83.432 (the zone’s center; the record gives no point)

Drought, Wilkes

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Wilkes forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.782, -82.743 (the zone’s center; the record gives no point)

Drought, Wilkinson

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Wilkinson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.802, -83.171 (the zone’s center; the record gives no point)

Drought, Baldwin

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Baldwin forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.069, -83.250 (the zone’s center; the record gives no point)

Drought, Banks

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Banks forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.354, -83.497 (the zone’s center; the record gives no point)

Drought, Barrow

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Barrow forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.993, -83.713 (the zone’s center; the record gives no point)

Drought, Bartow

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Bartow forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.238, -84.840 (the zone’s center; the record gives no point)

Drought, Bibb

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Bibb forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.807, -83.698 (the zone’s center; the record gives no point)

Drought, Bleckley

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Bleckley forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.434, -83.328 (the zone’s center; the record gives no point)

Drought, Butts

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Butts forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.288, -83.957 (the zone’s center; the record gives no point)

Drought, Carroll

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Carroll forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.583, -85.080 (the zone’s center; the record gives no point)

Drought, Catoosa

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Catoosa forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.904, -85.138 (the zone’s center; the record gives no point)

Drought, Chattahoochee

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Chattahoochee forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.347, -84.787 (the zone’s center; the record gives no point)

Drought, Chattooga

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Chattooga forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.475, -85.345 (the zone’s center; the record gives no point)

Drought, Cherokee

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Cherokee forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.244, -84.476 (the zone’s center; the record gives no point)

Drought, Clarke

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Clarke forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.951, -83.367 (the zone’s center; the record gives no point)

Drought, Clayton

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Clayton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.542, -84.358 (the zone’s center; the record gives no point)

Drought, Cobb

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Cobb forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.942, -84.577 (the zone’s center; the record gives no point)

Drought, Coweta

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Coweta forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.354, -84.763 (the zone’s center; the record gives no point)

Drought, Crawford

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Crawford forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.715, -83.986 (the zone’s center; the record gives no point)

Drought, Crisp

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Crisp forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
31.923, -83.768 (the zone’s center; the record gives no point)

Drought, Dade

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Dade forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.855, -85.504 (the zone’s center; the record gives no point)

Drought, Dawson

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Dawson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.444, -84.171 (the zone’s center; the record gives no point)

Drought, De Kalb

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
De Kalb forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.772, -84.226 (the zone’s center; the record gives no point)

Drought, Dodge

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Dodge forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.172, -83.168 (the zone’s center; the record gives no point)

Drought, Dooly

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Dooly forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.157, -83.799 (the zone’s center; the record gives no point)

Drought, Douglas

When
January 1, 12:00 AM EST to January 28, 11:59 PM EST
Where
Douglas forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.702, -84.768 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, January 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5338149, 5338150, 5338151, 5338152, 5338153, 5338154, 5338155, 5339177, 5339178, 5339179, 5339180, 5339181, 5339182, 5339183, 5339184, 5339185, 5339186, 5339187, 5339188, 5339189, 5339190, 5339191, 5339192, 5339193, 5339194, 5339195, 5339196, 5339197, 5339198, 5339199, 5339200, 5339201, 5339202, 5339203, 5339204, 5339205, 5339206, 5339207, 5339208, 5339209, and more.